Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 32, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 9, 2004, 3:52 PM MST for Gila County, Arizona. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2004, 3:52 PM MST (22:52 UTC)
- Expired
- Aug 9, 2004, 4:50 PM MST
- In force
- 58 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 90 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -533 J/kg
- Mixed-layer LCL
- 2609 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPSR 092252
SVRPSR
AZC007-092350-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
350 PM MST MON AUG 9 2004
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
THIS INCLUDES THE CITY OF GLOBE
* UNTIL 450 PM MST
* AT 341 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JUST EAST OF GLOBE...AND WAS MOVING WEST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INSPIRATION...HILLTOP...SAWMILL...SAN CARLOS...MIAMI AND CLAYPOOL.
LAT...LON 3372 11098 3332 11097 3299 11078 3315 11043
3371 11015
$$
MBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 10:30 AM MST, 5 hours 22 minutes earlier.
Area forecast discussion, Aug 9, 10:30 AM MST, 5 hours 22 minutes before
AZZ020>028-CAZ030>033-092245- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1030 AM MST MON AUG 9 2004 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... STRONG HIGH PRESSURE OVER ARIZONA WILL CONTINUE HOT WEATHER THROUGH TUESDAY. SOMEWHAT DRIER AIR WILL LIMIT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS TO SOUTH-CENTRAL ARIZONA...MAINLY OVER THE HIGHER TERRAIN THROUGH ABOUT WEDNESDAY. A LOW PRESSURE SYSTEM CURRENTLY OVER NORTHEAST MEXICO IS EXPECTED TO MOVE AROUND THE PERIPHERY OF THE HIGH...AND INTO ARIZONA BY THE END OF THE WEEK. THIS MEANS AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY INTO SATURDAY...ALONG WITH LOWER TEMPERATURES AND HIGHER HUMIDITY. && .DISCUSSION... MONSOON STILL HAVING A TOUGH TIME GETTING INTO FULL-BORE MODE AS UNUSUALLY STRONG WLY COMPONENT TO FLOW CONTINUES. UPPER HIGH FORECAST TO BE SITUATED NEARLY RIGHT OVERHEAD...WHICH OF COURSE WILL NOT PORTEND TO FANTASTIC AMOUNTS OF MOISTURE ADVECTION INTO THE CWA SHORT OF GETTING A GULF SURGE. GFS STILL INSISTING WE ARE IN FOR A SIGNIFICANT WETTING UP AFTER MIDWEEK...WITH A GOOD CHUNK OF THIS MOISTURE AT THE MID LEVELS FORECAST TO ADVECT IN FROM THE SW... RATHER THAN E OR SE. TOUGH TO FORESEE THIS MOISTURE ADVECTION PATTERN PANNING OUT DUE TO THE ABSENCE OF ANY TROPICAL SYSTEMS TO TAP FROM...BUT MODEL PERSISTENCE MAKES ONE WONDER. IN ANY EVENT... ITS GONNA STAY HOT FOR AT LEAST A COUPLE MORE DAYS. DEBRIS CLOUD COVER ALREADY BEGINNING TO THIN OUT...AND WITH MOST AREA SOUNDINGS A BIT WARMER IN MID LEVELS THAN 24 HOURS AGO...THE HIGH HEAT WARNING FOR FAR SW AZ AND HEAT ADVISORY FOR SCENTRAL DESERTS STILL LOOK ON TRACK. ALREADY UPDATED FORECASTS/SKY GRIDS FOR MORE CLOUD COVER OVER SW AZ THIS MORNING...REST OF FORECASTS OKAY FOR NOW. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...HEAT ADVISORY TODAY ZONES 22...23...27 AND 28. HIGH HEAT WARNING TODAY FOR ZONES 20...21...25 AND 26. CA...HIGH HEAT WARNING TODAY ZONE 31. && ESTLE
Hazardous weather outlook, Aug 9, 10:49 AM MST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 1049 AM MST MON AUG 9 2004 AZZ024-100700- SOUTHERN GILA/TONTO NF FOOTHILLS- 1049 AM MST MON AUG 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA HIGHER TERRAIN. .DAY ONE...TODAY A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL EXIST. DAMAGING WIND WILL BE THE MAIN THREAT FROM ANY THUNDERSTORMS THAT FORM. TREES...POWER LINES...AND POORLY CONSTRUCTED BUILDINGS WILL BE MOST AT RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL EXIST TUESDAY INTO THURSDAY...WITH AN INCREASE IN THUNDERSTORM COVERAGE POSSIBLE TOWARDS THE END OF THE WEEK. SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ022-023-027-028-100700- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY- 1049 AM MST MON AUG 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA EXCLUDING THE HIGHER TERRAIN AREAS OF SOUTHERN GILA COUNTY. .DAY ONE...TODAY ...HEAT ADVISORY IN EFFECT UNTIL 8 PM MST... STRONG HIGH PRESSURE OVER ARIZONA WILL GIVE ABNORMALLY HOT TEMPERATURES TODAY. THEREFORE...A HEAT ADVISORY IS IN EFFECT TODAY INTO THIS EVENING. DRINK PLENTY OF WATER...BEFORE YOU GET THIRSTY. WEAR LIGHTWEIGHT AND LIGHT COLORED CLOTHING. RESERVE STRENUOUS EXERCISE FOR EARLY MORNING OR EVENING HOURS. STAY NEAR AIR CONDITIONED LOCATIONS IF POSSIBLE. DO NOT LEAVE CHILDREN OR PETS IN LOCKED VEHICLES TEMPERATURES CAN RISE ABOVE 130 DEGREES IN MINUTES...QUICKLY INCREASING THE CHANCE FOR HEAT STROKE AND POSSIBLE DEATH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ALTHOUGH THE INTENSITY OF THE HEAT SHOULD BEGIN TO WANE BY MIDWEEK... THERE WILL BE AN INCREASING THREAT OF LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ020-021-025-026-CAZ031-100700- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- SOUTHWEST DESERTS-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 1049 AM MST MON AUG 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ARIZONA AND FAR SOUTHEAST CALIFORNIA ALONG THE LOWER COLORADO RIVER. .DAY ONE...TODAY ...HIGH HEAT WARNING IN EFFECT UNTIL 8 PM MST (PDT)... STRONG HIGH PRESSURE OVER THE DESERT SOUTHWEST WILL GIVE ABNORMALLY HOT TEMPERATURES TODAY...WITH RELATIVE HUMIDITIES ALSO STAYING QUITE HIGH. THEREFORE...A HIGH HEAT WARNING IS IN EFFECT TODAY INTO THIS EVENING. DRINK PLENTY OF WATER...BEFORE YOU GET THIRSTY. WEAR LIGHTWEIGHT AND LIGHT COLORED CLOTHING. RESERVE STRENUOUS EXERCISE FOR EARLY MORNING OR EVENING HOURS. STAY NEAR AIR CONDITIONED LOCATIONS IF POSSIBLE. DO NOT LEAVE CHILDREN OR PETS IN LOCKED VEHICLES TEMPERATURES CAN RISE ABOVE 130 DEGREES IN MINUTES...QUICKLY INCREASING THE CHANCE FOR HEAT STROKE AND POSSIBLE DEATH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ALTHOUGH THE INTENSITY OF THE HEAT SHOULD BEGIN TO WANE BY MIDWEEK... THERE WILL BE AN INCREASING THREAT OF LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ030-032-033-100700- IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK- RIVERSIDE COUNTY/EASTERN DESERTS- 1049 AM MST MON AUG 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE AN INCREASING THREAT OF LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AFTER MIDWEEK. SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS.
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.